Alert archive / Wisconsin / Gale Warnings in 2013
Gale Warning 6, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Feb 18, 2013, 3:29 PM CST. It took effect at Feb 19, 2013, 4:36 AM CST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 3:29 PM CST (21:29 UTC)
- In effect from
- Feb 19, 2013, 4:36 AM CST
- Expired
- Feb 20, 2013, 9:00 AM CST
- In force
- 28 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
502 WHUS73 KGRB 182129 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 329 PM CST MON FEB 18 2013 ...STRONG WINDS EXPECTED INTO WEDNESDAY MORNING... .STRONG SOUTH WINDS WILL CONTINUE THIS THIS AFTERNOON AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. WINDS WILL BRIEFLY DIMINISH THIS EVENING BUT WILL BE ON THE INCREASE AGAIN FROM THE NORTHWEST LATE TONIGHT AS THE LOW PRESSURE SYSTEM MOVES EAST OF THE AREA AND DEEPENS. GUSTY WINDS WILL CONTINUE INTO WEDNESDAY. GALE FORCE GUSTS ARE EXPECTED TUESDAY THROUGH WEDNESDAY EARLY MORNING. LMZ541>543-190530- /O.EXT.KGRB.SC.Y.0021.000000T0000Z-130219T1200Z/ /O.NEW.KGRB.GL.W.0006.130219T1200Z-130220T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 329 PM CST MON FEB 18 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... ...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY. * SOUTH WINDS OF 10 TO 20 KTS WITH GUSTS TO 25 KTS WILL BECOME SOUTHWEST 5 TO 15 KTS FOR A PERIOD THIS EVENING. WINDS WILL THEN TURN NORTHWEST LATE TONIGHT AND INCREASE TO 20 TO 30 KTS WITH GUSTS TO 35 KTS BY TUESDAY MORNING. NORTHWEST WINDS TO 30 KTS WILL CONTINUE THROUGH TUESDAY NIGHT WITH GUSTS TO 40 KTS. * WAVES OF 6 TO 10 FT ARE EXPECTED INTO THIS EVENING...THEN WILL SUBSIDE LATE THIS EVENING AS WINDS BRIEFLY DIMINISH. 2 TO 4 FT WAVES ARE EXPECTED FROM EARLY TUESDAY MORNING THROUGH AT LEAST WEDNESDAY NIGHT AS WINDS BECOME OFFSHORE. LARGER WAVES ARE EXPECTED TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
7 follow-up statements
254 WHUS73 KGRB 190322 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 922 PM CST MON FEB 18 2013 ...STRONG WINDS EXPECTED INTO WEDNESDAY MORNING... .STRONG NORTHWEST WINDS WILL DEVELOP LATE TONIGHT AS A LOW PRESSURE SYSTEM MOVES EAST OF THE AREA AND DEEPENS. THE GUSTY WINDS WILL CONTINUE INTO WEDNESDAY. GALE FORCE GUSTS ARE EXPECTED TUESDAY THROUGH EARLY WEDNESDAY MORNING. LMZ541>543-191130- /O.CON.KGRB.SC.Y.0021.000000T0000Z-130219T1200Z/ /O.CON.KGRB.GL.W.0006.130219T1200Z-130220T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 922 PM CST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY... * NORTHWEST WIND INCREASING TO 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS OVERNIGHT...THEN TO 30 KTS TUESDAY AND TUESDAY NIGHT WITH GUSTS TO 40 KTS. * 2 TO 4 FT WAVES ARE EXPECTED THROUGH AT LEAST WEDNESDAY NIGHT WITH WINDS REMAINING OFFSHORE. LARGER WAVES ARE EXPECTED TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
098 WHUS73 KGRB 191036 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 436 AM CST TUE FEB 19 2013 ...NORTHWEST GALES EXPECTED INTO WEDNESDAY MORNING... .STRONG NORTHWEST WINDS WILL DEVELOP THIS MORNING AS A LOW PRESSURE SYSTEM MOVES NORTHEAST OF THE AREA AND DEEPENS. GALE FORCE GUSTS ARE EXPECTED TODAY THROUGH WEDNESDAY MORNING. LMZ541>543-191845- /O.CAN.KGRB.SC.Y.0021.000000T0000Z-130219T1200Z/ /O.EXT.KGRB.GL.W.0006.130219T1036Z-130220T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 436 AM CST TUE FEB 19 2013 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM CST WEDNESDAY... * NORTHWEST WINDS 20 TO 25 KTS WITH GALE FORCE GUSTS TO 35 TO 40 KTS CAN BE EXPECTED THROUGH WEDNESDAY MORNING. * WAVES HEIGHTS OF 2 TO 4 FT ARE EXPECTED THROUGH THE PERIOD... INCREASING TO 4 TO 6 FT TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS IN EXCESS OF 35 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TSK
379 WHUS73 KGRB 191617 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1017 AM CST TUE FEB 19 2013 ...NORTHWEST GALES TO CONTINUE INTO WEDNESDAY MORNING... .STRONG NORTHWEST WINDS WILL CONTINUE...AS A LOW PRESSURE SYSTEM MOVES NORTHEAST OF THE AREA AND DEEPENS. GALE FORCE GUSTS ARE EXPECTED THROUGH WEDNESDAY MORNING. LMZ541>543-200030- /O.CON.KGRB.GL.W.0006.000000T0000Z-130220T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1017 AM CST TUE FEB 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * NORTHWEST WINDS 20 TO 25 KTS WITH GALE FORCE GUSTS TO 35 TO 40 KTS CAN BE EXPECTED THROUGH WEDNESDAY MORNING. * WAVES HEIGHTS OF 2 TO 4 FT ARE EXPECTED THROUGH THE PERIOD... INCREASING TO 4 TO 6 FT TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS IN EXCESS OF 35 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
974 WHUS73 KGRB 192123 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 323 PM CST TUE FEB 19 2013 ...NORTHWEST GALES TO CONTINUE INTO WEDNESDAY MORNING... .STRONG NORTHWEST WINDS WILL CONTINUE...AS A LOW PRESSURE SYSTEM MOVES NORTHEAST OF THE AREA AND DEEPENS. GALE FORCE GUSTS ARE EXPECTED THROUGH WEDNESDAY MORNING. LMZ541>543-200530- /O.CON.KGRB.GL.W.0006.000000T0000Z-130220T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 323 PM CST TUE FEB 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * NORTHWEST WINDS 20 TO 25 KTS WITH GALE FORCE GUSTS TO 35 TO 40 KTS CAN BE EXPECTED THROUGH WEDNESDAY MORNING. * WAVES HEIGHTS OF 2 TO 4 FT ARE EXPECTED THROUGH THE PERIOD... INCREASING TO 3 TO 5 FT TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS IN EXCESS OF 35 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
462 WHUS73 KGRB 200311 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 911 PM CST TUE FEB 19 2013 ...NORTHWEST GALES TO CONTINUE INTO WEDNESDAY MORNING... .STRONG NORTHWEST WINDS WILL CONTINUE...AS A LOW PRESSURE SYSTEM MOVES NORTHEAST OF THE AREA AND DEEPENS. GALE FORCE GUSTS ARE EXPECTED THROUGH WEDNESDAY MORNING. LMZ541>543-201115- /O.CON.KGRB.GL.W.0006.000000T0000Z-130220T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 911 PM CST TUE FEB 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * NORTHWEST WINDS 15 TO 25 KTS WITH GALE FORCE GUSTS TO 35 KTS CAN BE EXPECTED THROUGH WEDNESDAY MORNING. * WAVES HEIGHTS OF 2 TO 4 FT ARE EXPECTED THROUGH THE PERIOD... INCREASING TO 3 TO 5 FT TOWARD THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS IN EXCESS OF 35 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
679 WHUS73 KGRB 201048 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 448 AM CST WED FEB 20 2013 ...GUSTY NORTHWEST WINDS TO CONTINUE TODAY... .STRONG NORTHWEST WINDS WILL CONTINUE TODAY...WITH GALE FORCE GUSTS EXPECTED NEAR DEATHS DOOR THIS MORNING. LMZ542-543-201900- /O.CAN.KGRB.GL.W.0006.000000T0000Z-130220T1500Z/ /O.NEW.KGRB.SC.Y.0022.130220T1048Z-130220T2100Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 448 AM CST WED FEB 20 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * NORTHWEST WINDS 15 TO 25 KTS WITH LOCALLY HIGHER GUSTS CAN BE EXPECTED THROUGH THIS AFTERNOON. * WAVES HEIGHTS OF 2 TO 4 FT ARE ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541-201900- /O.CON.KGRB.GL.W.0006.000000T0000Z-130220T1500Z/ /O.NEW.KGRB.SC.Y.0022.130220T1500Z-130220T2100Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 448 AM CST WED FEB 20 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. * NORTHWEST WINDS 20 TO 25 KTS WILL CONTINUE THROUGH THIS AFTERNOON...WITH GALE FORCE GUSTS TO 35 KTS EXPECTED NEAR DEATHS DOOR THIS MORNING. * WAVES HEIGHTS OF 3 TO 5 FT ARE ANTICIPATED THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS IN EXCESS OF 35 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TSK
916 WHUS73 KGRB 201503 AAA MWWGRB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 903 AM CST WED FEB 20 2013 ...GUSTY NORTHWEST WINDS TO CONTINUE THROUGH THIS AFTERNOON... .STRONG NORTHWEST WINDS WILL CONTINUE...WITH HIGHER GUSTS NEAR DEATHS DOOR... LMZ541-202100- /O.EXP.KGRB.GL.W.0006.000000T0000Z-130220T1500Z/ /O.CON.KGRB.SC.Y.0022.000000T0000Z-130220T2100Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 903 AM CST WED FEB 20 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * NORTHWEST WINDS 15 TO 25 KTS WILL CONTINUE THROUGH THIS AFTERNOON...WITH GUSTS TO 30 KTS EXPECTED NEAR DEATHS DOOR. * WAVES HEIGHTS OF 2 TO 5 FT ARE ANTICIPATED THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ542-543-202100- /O.CON.KGRB.SC.Y.0022.000000T0000Z-130220T2100Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 903 AM CST WED FEB 20 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * NORTHWEST WINDS OF 15 TO 25 KTS. * WAVES HEIGHTS OF 2 TO 4 FT ARE ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 18, 2:43 PM CST, 46 minutes earlier.
Area forecast discussion, Feb 18, 2:43 PM CST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 243 PM CST MON FEB 18 2013 .SHORT TERM...TONIGHT AND TUESDAY. MAIN ISSUES THIS PERIOD INCLUDE ARRIVAL OF THE PCPN THIS AFTERNOON/EVENING AND LAKE EFFECT SNOW IN VILAS COUNTY...AS LOW PRESSURE SYSTEM PASSES EAST THROUGH THE AREA AND DEEPENS. HAVE SPENT MUCH OF DAY BACKING OFF ON IMPENDING PCPN CHANCES. WITH LOW CLOUDS/LOW LEVEL MOISTURE NEVER MATERIALIZING AS ADVERTISED IN MODELS...NO DRIZZLE. AT THIS TIME...PCPN SEEN RIGHT ALONG FRONT OR JUST AHEAD OF SHORT WAVE MOVING THROUGH IOWA. LEADING EDGE NOW MOVING INTO SOUTHWEST WI. MODELS ALL SIMILAR HANDLING CURRENT SYSTEM. STRONG LIFT WITH WAA PULLED NORTH AND EAST OF THE AREA THIS MORNING. BEST DYNAMICS/MOISTURE STAYS SOUTH OF CWA ALONG FRONT OVER IL/SRN WI. THOUGH CYCLONIC FLOW ALOFT/QG FORCING AND STEEPER MID LEVEL LAPSE RATES /BUBBLY APPEARANCE OF CLOUDS IN SAT TO OUR SOUTHWEST/ ENOUGH TO KEEP EXTENDED PERIOD OF SNOW/SNOW SHOWERS GOING OVER EASTERN WI TONIGHT INTO TUE. HAVE AN OVERALL 1 TO 3 INCHES FOR NEXT 24 HOURS. EXCEPTION IS OVER NORTH CENTRAL...MAINLY VILAS AS FAVORABLE CONDITIONS DEVELOP FOR LAKE EFFECT. WINDS IN FAVORABLE 340 DIRECTION AND INSTABILITY STRONG FOR NEXT 24 HOURS. THOUGH NEED TO TAPER AMOUNTS DUE TO LOWER INVERSION HEIGHTS ON MODELS...ICE COVERAGE ON LAKE SUPERIOR AND STRENGTH OF WIND...LIMITING RESIDENCE TIME OVER LAKE. HAVE BUMPED POPS A BIT SOUTH INTO ONEIDA CTY DUE TO STRONG WINDS EXPECTED TO CARRY SHOWERS FURTHER INLAND. SEE SAW IN TEMPS CONTINUES WITH TUE HIGHS BELOW SEASONABLE NORMS. BLUSTERY NORTHWEST WINDS TO KEEP WIND CHILL VALUES BELOW ZERO THROUGH TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. LAKE EFFECT SNOW SHOWERS SHOULD CONTINUE IN VILAS COUNTY TUESDAY NIGHT. WHILE INSTABILITY IS NOT LACKING...THERE IS CONSIDERABLE DIRECTIONAL WIND SHEAR AND WESTERN LAKE SUPERIOR NOW HAS ALMOST 50 PERCENT ICE COVER. SO WE ONLY EXPECT AN INCH OR TWO OF SNOW AT MOST. WHATEVER SNOW FLURRIES ARE LEFTOVER IN THE FAR NORTH SHOULD END EARLY WEDNESDAY AS ARCTIC HIGH BUILDS INTO THE REGION. TEMPERATURES NEAR OR BELOW ZERO AND A STEADY BREEZE SHOULD CREATE WIND CHILLS OF 15 TO 25 BELOW LATE TUESDAY NIGHT AND EARLY WEDNESDAY. MIGHT NEED A WIND CHILL ADVISORY FOR PARTS OF THE FORECAST AREA. DRY...COLD WEATHER CONTINUES WEDNESDAY NIGHT AND THURSDAY AND THEN WEAKENING LOW PRESSURE MOVES NORTHEAST FROM THE SOUTHERN PLAINS TOWARDS THE WESTERN GREAT LAKES. THE MODELS HAVE BEEN SLOWING DOWN THE ARRIVAL OF THE SNOW WHICH MAKES SENSE GIVEN THAT THE SYSTEM IS MOVING TOWARDS A DRY ARCTIC HIGH. THINK THE SNOW SHOULD HOLD OFF UNTIL THURSDAY EVENING. WHILE THE LOW LEVEL WARM ADVECTION IS WEAKENING WITH TIME AND THE SYSTEM STAYS TO OUR WEST...IT SHOULD BE ABLE TO PRODUCE A LONG PERIOD OF MAINLY LIGHT SNOW. MIGHT BE ABLE TO GET 2 TO 4 INCHES OR PERHAPS A LITTLE MORE DEPENDING ON SNOW TO WATER RATIO FOR THE THURSDAY EVENING THROUGH FRIDAY EVENING PERIOD. THEN DRY AND SEASONABLY COLD SATURDAY AND PROBABLY SUNDAY. THERE ARE SIGNIFICANT DIFFERENCES IN TIMING AND STRENGTH WITH THE NEXT SYSTEM EARLY NEXT WEEK SO MADE NO CHANGE TO NEXT WEEKEND. && .AVIATION...VFR CONDITIONS EARLY TO GIVE WAY TO MVFR AND SCT IFR CONDITIONS AS SFC LOW MOVES ACROSS WISC THIS AFTERNOON AND EVE. STRONG LOW LEVEL WINDS FROM THE SOUTHWEST WILL LEAD TO LOW LEVEL WIND SHEAR DURING THE MORNING. && .MARINE... BRIEF LULL IN WINDS EXPECTED THIS EVENING WITH SURFACE LOW PASSING OVER BUT WINDS TO INCREASE AGAIN BY TUESDAY WITH THE DEEPENING LOW OVER LOWER MICHIGAN. GALE FORCE GUSTS POSSIBLE. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY FOR WIZ005. && TE/RDM
Hazardous weather outlook, Feb 18, 3:07 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 307 PM CST MON FEB 18 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 307 PM CST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT LIGHT SNOW TONIGHT WITH ACCUMULATIONS OF ONE TO TWO INCHES WILL LIKELY CREATE SLIPPERY ROADS OVER THE REGION. LOCALLY HIGHER SNOW AMOUNTS ARE POSSIBLE IN THE SNOWBELT OF VILAS COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY LAKE-EFFECT SNOW SHOWERS WILL ALSO CONTINUE OVER THE SNOWBELT OF NORTHERN WISCONSIN THROUGH TUESDAY EVENING. THIS WILL LIKELY RESULT IN ADDITIONAL ACCUMULATIONS ALONG WITH SNOW COVERED...SLIPPERY ROADS. STRONG NORTHWEST WINDS ON TUESDAY WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW OVER CENTRAL AND NORTHEAST WISCONSIN. ANOTHER SHOT OF COLDER AIR IS FORECAST TO ARRIVE TUESDAY NIGHT AS WINDS ARE EXPECTED TO BE SLOW TO DIMINISH. SUB-ZERO LOW TEMPERATURES...COMBINED WITH A 10 TO 15 MPH WIND...MAY PRODUCE DANGEROUS WIND CHILL VALUES APPROACHING 25 BELOW ZERO BY DAYBREAK ACROSS NORTHERN AND CENTRAL WISCONSIN. HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED AGAIN LATE IN THE WEEK. A STORM DEVELOPING OVER THE PLAINS MID-WEEK WILL SLOWLY PUSH TOWARD THE AREA. PRECIPITATION FROM THE STORM IS LIKELY TO BE IN THE FORM OF SNOW WHEN IT REACHES OUR AREA SOMETIME LATE THURSDAY AFTERNOON OR EVENING...BUT THERE IS STILL SOME UNCERTAINTY IN THE TIMING. ALTHOUGH THE STORM WILL PROBABLY PRODUCE ACCUMULATING SNOWS LATE IN THE WEEK...IT IS INCREASINGLY LIKELY THAT THE HEAVIEST SNOWS AND GREATEST IMPACT WILL REMAIN TO THE SOUTH AND WEST OF OUR AREA. ANYONE WITH TRAVEL PLANS LATE IN THE WEEK SHOULD MONITOR LATER FORECASTS FOR MORE UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-192115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 307 PM CST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A GALE WARNING IS IN EFFECT FOR LAKE MICHIGAN TUESDAY AND TUESDAY NIGHT.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 4:05 AM CST | Winter Weather Advisory | GRB | Vilas | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.